High Reynolds number flow between torsionally oscillating disks

Smith K.G. and Pillow A.F. (1970) High Reynolds number flow between torsionally oscillating disks. Bulletin of the Australian Mathematical Society, 2 1: 55-79. doi:10.1017/S0004972700041605


Author Smith K.G.
Pillow A.F.
Title High Reynolds number flow between torsionally oscillating disks
Journal name Bulletin of the Australian Mathematical Society   Check publisher's open access policy
ISSN 1755-1633
Publication date 1970
Sub-type Article (original research)
DOI 10.1017/S0004972700041605
Volume 2
Issue 1
Start page 55
End page 79
Total pages 25
Subject 2600 Mathematics
Abstract In this paper the problem solved is that of unsteady flow of a viscous incompressible fluid between two parallel infinite disks, which are performing torsional oscillations about a common axis. The solution is restricted to high Reynolds numbers, and thus extends an earlier solution by Rosenblat for low Reynolds numbers. The solution is obtained by the method of matched asymptotic expansions. In the main body of the fluid the flow is inviscid, but may be rotational, and in the boundary layers adjacent to the disks the non-linear convection terms are small. These two regions do not overlap, and it is found that in order to match the solutions a third region is required in which viscous diffusion is balanced by steady convection. The angular velocity is found to be non-zero only in the boundary layers adjacent to the disks.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Tue, 26 Jul 2016, 04:53:36 EST by System User